New York, 2005

Damaging Wind in New York, June 8, 2005

June 8, 2005 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 8, 3:25 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 8, 3:25 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUN 8 2005

.SYNOPSIS...FRONT THAT DIPPED INTO THE REGION LAST NIGHT WILL BE
STALLED NEAR THE MOHAWK VALLEY MUCH OF TODAY. 500 HPA LOW OVER
NRN QUEBEC. REMAINS OF ONE MCS FROM THE MIDWEST JUST NORTH OF LAKE
ONTARIO WITH SECOND MCS ASSOCIATED WITH FRONTAL SYSTEM WEST OF LAKE
MICHIGAN.

.SHORT TERM (THIS AFTERNOON THROUGH FRIDAY)...ANOTHER ACTIVE
DAY EXPECTED ACROSS THE ALY CWA THIS AFTERNOON WILL CONTINUE INTO
THE EVENING HOURS. HEAVIEST PRECIP POTENTIAL APPEARS TO BE DOWN
THE MOHAWK VALLEY EAST INTO SOUTHERN VERMONT WITH MOST OF THE
PRECIP THIS EVENING. THE MAIN BAND OF PRECIP ON THE NAM40 MODEL
WAS FROM THE NORTHERN MOHAWK VALLEY EAST TO CENTRAL VERMONT
DURING THE LATE AFTERNOON. THIS BAND DROPS FARTHER SOUTH WITH
AN AREAS OF 1.5 INCH AMOUNTS FROM ALBANY EAST ACROSS SOUTHERN
VERMONT BETWEEN 00Z AND 03Z...THEN DRIFTS ABOUT 20 TO 30 MILES
FARTHER SOUTH BETWEEN 03Z AND 06Z. PRECIP AMOUNTS DIMINISH RAPIDLY
AFTER 06Z...THEN APPEARS TO BE MOSTLY AIR MASS TYPE ACTIVITY
FRIDAY AS THE WARM AIR RETURNS OVER OUR AREA. GFS QPF AMOUNTS
ARE FAR MORE CONSERVATIVE WITH ONLY 0.10 TO 0.25 INCH AND MOSTLY
NORTH OF THE MOHAWK VALLEY. STEERING WINDS THIS EVENING ARE
GENERALLY WESTERLY 25 TO 30 KNOTS SO TRAINING OF HP CELLS
ALONG THE FRONT COULD POSE A THREAT OF URBAN FLOODING SHOULD
THEY OCCUR OVER AN AREA LIKE THE CAPITAL DISTRICT WHERE LARGE
AREAS HAVE BEEN PAVED OVER. FOR FRIDAY IT APPEARS THE GFS SHOWS
BETTER DEPICTION OF THE PRECIP ALTHOUGH THE PRECIP WILL BE AIR MASS
TYPE CONVECTION...AND AMOUNTS LIKELY TO VARY A GREAT DEAL OVER SHORT
DISTANCES. THERE IS POTENTIAL FOR A ONE TWO EFFECT SHOULD THOSE
CELLS MOVE SLOWLY OR BACK PROPAGATE OVER AN AREA THAT RECEIVES
HEAVY RAIN TONIGHT. REGARDING TEMPERATURES...OVERNIGHT THE 12Z
NAM A BIT WARMER THAN THE 06Z GFS...BUT ONLY SLIGHTLY SO. THE
REAL DIFFERENCE IS FOR FRIDAY WHEN THE 12Z ETA MOS GIVES US A
MAX OF 91 WITH DEW POINTS IN THE UPPER 60S...A REAL STEAMER.
THE GFS GIVES US A MUCH MORE TOLERABLE 83...BUT FEEL WE WILL
PROBABLY COME UP SOMEWHERE IN BETWEEN. A LOT WILL DEPEND ON CLOUD
COVER...AND HIGH DEWPOINTS WILL HOPEFULLY FAVOR A LOT OF FAIR
WEATHER CU TO FORM EARLY...REDUCING HEATING FROM THE SUN...AND
THUS GIVING US A BIT COOLER MIDDAY AND AFTERNOON TEMPERATURES.
&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NEARLY CLASSIC BERMUDA
HIGH FORMS OVER THE REGION AS SURFACE HIGH FORMS OFF CAPE HATTERAS
ON FRIDAY AND IS SUPPORTED BY A 500 HPA HIGH ALOFT. THE BERMUDA HIGH
HANGS TOUGH THROUGH TUESDAY...WITH TYPICAL THREAT OF AIR-MASS TYPE
CONVECTION DURING THE AFTERNOONS AND EVENINGS...AND HAZE/FOG IN
THE EARLY MORNING HOURS. LOOKS LIKE RELIEF COMES TUESDAY NIGHT
WITH POSSIBLY AN INCREASED CONVECTION THREAT TUESDAY AFTERNOON AND
EVENING. WITH THE FRONT THROUGH ON WED...WILL EXPECT MUCH MORE
PLEASANT WEATHER WITH COOLER TEMPS AND LOWER HUMIDITY.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD THROUGH THURSDAY
AFTERNOON. THERE WILL BE AREAS OF MVFR AND IFR CONDITIONS THROUGH THIS
EVENING IN SCATTERED SHOWERS AND THUNDERSTORMS AND IN AREAS OF FOG
BETWEEN ABOUT 08Z AND 13Z. SHOWERS AND THUNDERSTORMS WILL REDEVELOP
AGAIN THURSDAY AFTERNOON AS HEATING TAKES HOLD.
&&

.HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE BELOW NORMAL AND
FLOWS ARE MORE TYPICAL OF MID JULY. WITH FAIRLY HIGH FFG VALUES
THE MAIN HYDRO THREAT WILL BE TORRENTIAL DOWNPOURS OVER SMALL
AREAS...WITH TRAINING OF HP CELLS THE MAIN THREAT LATE THIS
AFTERNOON AND EVENING...AND SLOW MOVING OR BACK PROPAGATING
AIR MASS TSTMS TOMORROW THRU NEXT TUESDAY WHICH IS CHARACTERISTIC
OF MARITIME TROPICAL AIR FROM THE GULF AND SOUTH ATLANTIC. MUCH
OF THE PRECIP WILL GO INTO THE GROUND IN THE WOODS AND RURAL
AREAS...BUT FLOODING OF STREETS AND PARKING AREAS MAY BE EXPECTED
WHEN HEAVY PRECIP FALLS IN A SHORT TIME.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM...LONG TERM...HYDRO...RCK
AVIATION...GG
Hazardous weather outlook, Jun 8, 4:03 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 AM EDT WED JUN 8 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
503 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS EASTERN
NEW YORK AND ADJACENT WESTERN NEW ENGLAND ALONG A STATIONARY FRONT
THAT WILL BE ALIGNED ALONG THE MOHAWK VALLEY BEGINNING EARLY TO MID
AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS
MAY APPROACH SEVERE LIMITS WITH WIND GUSTS 45 TO 55 MPH AND HAIL
AROUND A HALF INCH. IN ADDITION HEAVY DOWNPOURS ASSOCIATED WITH THE
THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS WHICH MAY RESULT IN FLOODING OF POORLY DRAINED
LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...
FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL
DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY
...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF HAIL...LIGHTING
CAUSING INJURY OR DAMAGE OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO
THE NATIONAL WEATHER SERVICE.

The radar

The Albany radar (KENX), 113 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 8, 3:25 PM EST
Where
Washington County, Granville
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.417, -73.267

Trees were blown down and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459041.